Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 74, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2017, 4:33 PM EDT for Fulton County, Kosciusko County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 13, 2017, 5:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IN, Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 39 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1770 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WUUS53 KIWX 132033
SVRIWX
INC049-085-132100-
/O.NEW.KIWX.SV.W.0074.170613T2033Z-170613T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
433 PM EDT TUE JUN 13 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northeastern Fulton County in north central Indiana...
Southwestern Kosciusko County in north central Indiana...
* Until 500 PM EDT
* At 432 PM EDT, a severe thunderstorm was located between Mentone
and Rochester, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rochester, Akron, Mentone, Burket, Beaver Dam Lake, Sevastopol,
Beaver Dam, Athens, Talma and Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4117 8606 4119 8605 4120 8591 4102 8595
4103 8617 4117 8617
TIME...MOT...LOC 2032Z 270DEG 17KT 4111 8608
HAIL...1.00IN
WIND...60MPH
$$
FISHER2 follow-up statements
576
WWUS53 KIWX 132049
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
449 PM EDT TUE JUN 13 2017
INC049-132059-
/O.CAN.KIWX.SV.W.0074.000000T0000Z-170613T2100Z/
Fulton IN-
449 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4109 8602 4109 8607 4117 8607 4117 8605
4119 8605 4120 8591 4104 8595 4104 8602
TIME...MOT...LOC 2049Z 270DEG 17KT 4111 8597
$$
INC085-132100-
/O.CON.KIWX.SV.W.0074.000000T0000Z-170613T2100Z/
Kosciusko IN-
449 PM EDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN KOSCIUSKO COUNTY...
At 449 PM EDT, a severe thunderstorm was located near Mentone, or 11
miles southwest of Warsaw, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Akron, Mentone, Burket, Beaver Dam Lake, Sevastopol, Beaver Dam and
Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4109 8602 4109 8607 4117 8607 4117 8605
4119 8605 4120 8591 4104 8595 4104 8602
TIME...MOT...LOC 2049Z 270DEG 17KT 4111 8597
HAIL...1.00IN
WIND...60MPH
$$
FISHER290
WWUS53 KIWX 132101
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
501 PM EDT TUE JUN 13 2017
INC085-132110-
/O.EXP.KIWX.SV.W.0074.000000T0000Z-170613T2100Z/
Kosciusko IN-
501 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KOSCIUSKO COUNTY
HAS EXPIRED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been allowed to expire.
LAT...LON 4109 8602 4109 8607 4117 8607 4117 8605
4119 8605 4120 8591 4104 8595 4104 8602
TIME...MOT...LOC 2100Z 270DEG 17KT 4111 8590
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:03 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 13, 3:03 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion...Correction National Weather Service Northern Indiana 303 PM EDT Tue Jun 13 2017 .SYNOPSIS... Issued at 232 PM EDT Tue Jun 13 2017 Hot and humid conditions will persist through Thursday with highs generally in the upper 80s to near 90 and lows near 70. This humidity may also help create scattered showers and thunderstorms each day near a weak frontal boundary, best chances during the afternoon and early evening hours. By the weekend, temperatures will be closer to normal, but still feature periodic chances for rain. && .SHORT TERM...(Late This Afternoon through Wednesday Night) Issued at 232 PM EDT Tue Jun 13 2017 Remaining hot/humid with periodic shower/storm chances... Widely scattered pulse showers/storms will continue across nrn IN/nw OH/sc Lower MI into the late afternoon and early evening...in an area of weak low level convergence (marine enhanced) and ample boundary layer moisture/CAPE. Lacking deep layer forcing/shear under an upper ridge axis should limit coverage/intensity, though cannot rule out isolated 40-60 mph wind gusts, hail, and locally heavy rain with stronger cores. Diurnally driven stabilizing effects will support a trend toward mainly dry conditions under the upper ridge axis tonight into Wednesday morning. However, did hold onto at least some low PoPs during this time given lingering MUCAPE with 10-20 knots of low level southwest flow into weak convergence zone (expected to reorient more nw to se across sw Lower MI/nrn IN). The best signal for thunderstorm development continues to be later Wednesday into Wednesday night as the upper ridge axis shifts off to the east and a lead/convectively aided shortwave tracks east into this unstable environment/lingering subtle frontal zone. Locally heavy rain will continue to be the main threat given slow storm movement and high moisture content. A lesser threat with be isolated strong/severe storms with slight uptick in deep layer shear to near 20 knots. && .LONG TERM...(Thursday through Tuesday) Issued at 232 PM EDT Tue Jun 13 2017 A more active/quasi-zonal northern stream flow regime will take hold on the region late this week into the weekend...with the result being a trend toward slightly cooler (closer to normal) temps and periodic chances for showers/storms as several impulses propagate through. Confidence in timing of higher PoPs offered by the 12z model consensus during these periods remains low given reliance on waves (timing) to take advantage of building heat/instability each day. Cooler/drier conditions are then expected into early next week as upper troughing becomes better established forcing instability axis well south. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 105 PM EDT Tue Jun 13 2017 Plenty of instability and temps near convective initiation...all it took was convective outflow to trigger. Outflow swept southward across Lake MI and this has triggered isold convection at KSBN. Likewise convection is kicking off throughout the region. Shear is weak and most storms will quickly develop vertically before collapsing. This is also favorable to outflow boundary formation and subsequent triggering. Have kept VFR conditions in the TAFs and expect to see a break in the convection after 02Z. Another round of convection will form overnight / early Wednesday morning. With the moisture from the showers and abundant BL moisture...cannot rule out patchy fog overnight but not extensive or deep enough to include in the individual TAF sites. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 13, 4:57 AM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 457 AM EDT Tue Jun 13 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-141030- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 457 AM EDT Tue Jun 13 2017 /357 AM CDT Tue Jun 13 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Scattered thunderstorms are expected, especially this afternoon and evening. A few storms may have small hail and localized wind gusts to 50 mph. Maximum afternoon heat index values will reach into the middle 90s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely Wednesday. A few storms late Wednesday afternoon into Wednesday night could be strong to severe with large hail and damaging wind gusts possible. There are also chances for thunderstorms Thursday, Friday afternoon and again on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-141030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 457 AM EDT Tue Jun 13 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms, primarily this afternoon and evening. A few storms could have wind gusts to 30 knots and locally higher waves. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely Wednesday. A few storms late Wednesday afternoon into Wednesday night could be strong to severe with large hail and wind gusts to 50 knots possible. There are also chances for thunderstorms Thursday, Friday afternoon and again on Saturday and Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Jun 13, 3:41 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HEAVY RAIN 1 WNW JIMTOWN 41.64N 86.04W
06/13/2017 M1.07 INCH ELKHART IN MESONET
1 HOUR TOTAL. STATION C1697, 1 WNW JIMTOWN.
&&
MCDLocal storm report, Jun 13, 3:56 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HEAVY RAIN 1 WNW JIMTOWN 41.64N 86.04W
06/13/2017 M1.07 INCH ELKHART IN MESONET
1 HOUR TOTAL. STATION C1697, 1 WNW JIMTOWN.
0253 PM FLOOD 1 NNE MIDDLEBURY 41.68N 85.70W
06/13/2017 ELKHART IN TRAINED SPOTTER
FLOODING OVER THE ROAD.
0234 PM TSTM WND DMG MIDDLEBURY 41.67N 85.71W
06/13/2017 ELKHART IN AMATEUR RADIO
A FEW SMALL LIMBS DOWNED AND A FEW SIGNS
BLOWN DOWN (SMALLER).
0216 PM HAIL 2 NE ELKHART 41.70N 85.95W
06/13/2017 E0.75 INCH ELKHART IN TRAINED SPOTTER
OBSERVED ON NORTH BAY DRIVE.
0210 PM HAIL 3 SE SIMONTON LAKE 41.72N 85.93W
06/13/2017 E0.50 INCH ELKHART IN TRAINED SPOTTER
0.25 TO 0.50 INCH DIAMETER HAIL.
0200 PM HAIL 1 NE JIMTOWN 41.64N 86.01W
06/13/2017 E1.00 INCH ELKHART IN TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL OBSERVED.
0149 PM HAIL OSCEOLA 41.67N 86.08W
06/13/2017 E0.88 INCH ST. JOSEPH IN PUBLIC
FELL FOR ABOUT FIVE MINUTES OR SO.
0126 PM HAIL 2 ESE SOUTH BEND 41.66N 86.23W
06/13/2017 M0.75 INCH ST. JOSEPH IN PUBLIC
0105 PM HAIL 3 SW SOUTH BEND 41.64N 86.30W
06/13/2017 E0.88 INCH ST. JOSEPH IN PUBLIC
DIME TO NICKEL SIZED HAIL REPORTED.
&&Special weather statement, Jun 13, 3:59 PM EDT, 34 minutes before
Special Weather Statement National Weather Service Northern Indiana 359 PM EDT TUE JUN 13 2017 INZ007-009-OHZ001-004-132030- De Kalb-Steuben-Defiance-Williams- 359 PM EDT TUE JUN 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STEUBEN... NORTHEASTERN DE KALB...NORTHWESTERN DEFIANCE AND SOUTHWESTERN WILLIAMS COUNTIES... At 359 PM EDT, a strong thunderstorm was located over Butler, moving east at 20 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Bryan, Montpelier, Butler, Edgerton, Hamilton, Edon, Edgerton In Williams County, Farmer, Blakeslee, Alvarado, Williams Center, Melbern, Hamilton Lake, Moore and Artic. This includes Interstate 80 in Ohio between mile markers 6 and 9. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4136 8498 4154 8500 4164 8463 4136 8455 TIME...MOT...LOC 1959Z 263DEG 17KT 4144 8488 NWS
Special weather statement, Jun 13, 4:08 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Northern Indiana
408 PM EDT TUE JUN 13 2017
INZ016>018-024>026-132045-
Wabash-Whitley-Huntington-Kosciusko-Allen-Wells-
408 PM EDT TUE JUN 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ALLEN...
NORTHERN WABASH...SOUTHERN WHITLEY...NORTHERN HUNTINGTON AND
SOUTHEASTERN KOSCIUSKO COUNTIES...
At 404 PM EDT, radar indicated two outflow boundaries colliding
along a line extending from near North Manchester to Fort Wayne. the
storms will be nearly stationary and rapid thunderstorm development
is expected.
Wind gusts up to 50 mph...nickel size hail and torrential rainfall
are possible with these storms.
Locations impacted include...
Fort Wayne, Huntington, New Haven, Wabash, Columbia City, North
Manchester, South Whitley, Andrews, Grabill, Aboite, Leo-cedarville,
Middletown, Roanoke, Zanesville, Roann, Lagro, Sidney, Laud, Yoder
and Collamer.
This includes the following highways...
Interstate 469 between mile markers 0 and 30.
Interstate 69 in Indiana between mile markers 291 and 316.
These storms may cause localized flooding. Do not drive your vehicle
through flooded roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4111 8594 4121 8495 4092 8495 4092 8507
4091 8508 4082 8594
TIME...MOT...LOC 2004Z 184DEG 1KT 4100 8587 4109 8512
LEWISSpecial weather statement, Jun 13, 4:11 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Northern Indiana
411 PM EDT TUE JUN 13 2017
INZ013-015-016-020-022-023-132045-
Miami-Kosciusko-Cass-White-Fulton-Pulaski-
411 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT WHITE...FULTON...SOUTHERN
PULASKI...SOUTHWESTERN KOSCIUSKO...NORTHERN CASS AND NORTHWESTERN
MIAMI COUNTIES...
At 404 PM EDT/304 PM CDT/, radar indicated two outflow boundaries
colliding along and either side of a line extending from Buffalo to
near North Manchester. The storms will be nearly stationary and
rapid thunderstorm development is expected.
Wind gusts up to 50 mph...nickel size hail and torrential rainfall
are possible with these storms.
Locations impacted include...
Rochester, Monticello, Winamac, Monon, Akron, Wolcott, Francesville,
Royal Center, Mexico, Pulaski, Kewanna, Reynolds, Denver,
Burnettsville, Fulton, Macy, Nyena Lake, Deedsville, Beaver Dam Lake
and Star City.
This includes Interstate 65 between mile markers 196 and 198.
These storms may cause localized flooding. Do not drive your vehicle
through flooded roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
4105 8692 4111 8594 4082 8594 4070 8710
TIME...MOT...LOC 2009Z 031DEG 66KT 4085 8611
FISHERSpecial weather statement, Jun 13, 4:28 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
428 PM EDT TUE JUN 13 2017
OHZ015-016-024-132100-
Putnam-Van Wert-Paulding-
428 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PUTNAM...
SOUTHEASTERN PAULDING AND NORTHEASTERN VAN WERT COUNTIES...
At 428 PM EDT, a strong thunderstorm was located near Van Wert,
moving east at 5 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Van Wert, Delphos, Ottoville, Oakwood, Middle Point, Grover Hill,
Scott, Melrose, Haviland, Wetzel, Roselms, Cavett and Mandale.
LAT...LON 4086 8434 4082 8434 4085 8461 4103 8463
4111 8435 4086 8432
TIME...MOT...LOC 2028Z 265DEG 6KT 4095 8453
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:46 PM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jun 13, 1:31 PM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jun 13, 1:54 PM EDT | Special Weather Statement | IWX | Elkhart | 36 min |
| Jun 13, 2:03 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart | 27 min |
| Jun 13, 2:27 PM EDT | Special Weather Statement | IWX | LaGrange | 33 min |
| Jun 13, 2:59 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 31 min |
| Jun 13, 3:13 PM EDT | Special Weather Statement | IWX | Starke | 47 min |
| Jun 13, 3:20 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 15 min |
| Jun 13, 4:05 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 40 min |
| Jun 13, 4:08 PM EDT | Special Weather Statement | IWX | Allen, Wabash, Whitley | 37 min |
| Jun 13, 4:11 PM EDT | Special Weather Statement | IWX | Fulton, Pulaski, White | 34 min |
| Jun 13, 4:54 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash, Whitley | 36 min |
| Jun 13, 5:25 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Wabash | 35 min |
| Jun 13, 5:35 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Whitley | 25 min |
| Jun 13, 5:45 PM EDT | Special Weather Statement | IWX | White | 60 min |
| Jun 13, 6:16 PM EDT | Areal Flood Warning | IWX | White | 6 hr |
| Jun 13, 7:23 PM EDT | Special Weather Statement | IWX | LaPorte | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.